Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 58, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 19, 2011, 12:30 PM EDT for 5 counties in Indiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 12:30 PM EDT (16:30 UTC)
- Expired
- Apr 19, 2011, 1:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Boone County, IN, Clinton County, IN, Hamilton County, IN, Madison County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 57 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 12:37 PM EDT | HAIL 1 | Lebanon, IN | |
| Apr 19, 1:06 PM EDT | HAIL 1.75 | Arcadia, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
881 WUUS53 KIND 191630 SVRIND INC011-023-057-095-159-191715- /O.NEW.KIND.SV.W.0058.110419T1630Z-110419T1715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1230 PM EDT TUE APR 19 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN CENTRAL INDIANA... SOUTHEASTERN CLINTON COUNTY IN CENTRAL INDIANA... NORTHERN HAMILTON COUNTY IN CENTRAL INDIANA... WEST CENTRAL MADISON COUNTY IN CENTRAL INDIANA... TIPTON COUNTY IN CENTRAL INDIANA... * UNTIL 115 PM EDT * AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES WEST OF LEBANON...OR 15 MILES EAST OF CRAWFORDSVILLE...AND MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ULEN AND LEBANON AROUND 1235 PM EDT... WHITESTOWN AROUND 1240 PM EDT... KIRKLIN AROUND 1245 PM EDT... SHERIDAN...WESTFIELD AND KEMPTON AROUND 1255 PM EDT... MORSE RESERVOIR AROUND 100 PM EDT... ATLANTA...ARCADIA...CICERO AND TIPTON AROUND 105 PM EDT... ELWOOD...FRANKTON AND WINDFALL AROUND 115 PM EDT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 133 AND 148. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4042 8592 4013 8569 3995 8652 4013 8662 TIME...MOT...LOC 1630Z 247DEG 48KT 4002 8658 WIND...HAIL <50MPH 1.00IN $$ KOCH
3 follow-up statements
313 WWUS53 KIND 191640 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1240 PM EDT TUE APR 19 2011 INC011-023-057-095-159-191715- /O.CON.KIND.SV.W.0058.000000T0000Z-110419T1715Z/ BOONE-CLINTON-HAMILTON-MADISON-TIPTON- 1240 PM EDT TUE APR 19 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BOONE... NORTHERN HAMILTON...WEST CENTRAL MADISON...TIPTON AND SOUTHEASTERN CLINTON COUNTIES UNTIL 115 PM EDT... AT 1237 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LEBANON...OR 16 MILES SOUTH OF FRANKFORT...MOVING NORTHEAST AT 55 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WHITESTOWN AROUND 1245 PM EDT... KIRKLIN AROUND 1250 PM EDT... SHERIDAN AND WESTFIELD AROUND 1255 PM EDT... MORSE RESERVOIR AND KEMPTON AROUND 100 PM EDT... ATLANTA...ARCADIA AND CICERO AROUND 105 PM EDT... TIPTON AROUND 110 PM EDT... ELWOOD AROUND 115 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4042 8592 4013 8569 3995 8652 4013 8662 TIME...MOT...LOC 1640Z 247DEG 48KT 4006 8646 WIND...HAIL <50MPH 1.00IN $$ KOCH
373 WWUS53 KIND 191701 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 101 PM EDT TUE APR 19 2011 INC011-023-057-095-159-191715- /O.CON.KIND.SV.W.0058.000000T0000Z-110419T1715Z/ BOONE-CLINTON-HAMILTON-MADISON-TIPTON- 101 PM EDT TUE APR 19 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BOONE... NORTHERN HAMILTON...WEST CENTRAL MADISON...TIPTON AND SOUTHEASTERN CLINTON COUNTIES UNTIL 115 PM EDT... AT 1237 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF NOBLESVILLE...OR 21 MILES SOUTHEAST OF FRANKFORT...MOVING NORTHEAST AT 55 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WINDFALL AROUND 110 PM EDT... ELWOOD AND FRANKTON AROUND 115 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4042 8592 4013 8569 3995 8652 4013 8662 TIME...MOT...LOC 1701Z 247DEG 48KT 4017 8608 WIND...HAIL <50MPH 1.00IN $$ KOCH
244 WWUS53 KIND 191708 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 108 PM EDT TUE APR 19 2011 INC011-023-057-095-159-191715- /O.CON.KIND.SV.W.0058.000000T0000Z-110419T1715Z/ BOONE-CLINTON-HAMILTON-MADISON-TIPTON- 108 PM EDT TUE APR 19 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BOONE... NORTHERN HAMILTON...WEST CENTRAL MADISON...TIPTON AND SOUTHEASTERN CLINTON COUNTIES UNTIL 115 PM EDT... AT 105 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL IN ARCADIA. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF TIPTON...OR 16 MILES NORTHWEST OF ANDERSON...MOVING NORTHEAST AT 55 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKTON AND ELWOOD AROUND 115 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4042 8592 4013 8569 3995 8652 4013 8662 TIME...MOT...LOC 1708Z 247DEG 48KT 4021 8592 WIND...HAIL <50MPH 1.75IN $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 12:20 PM EDT, 10 minutes earlier.
Area forecast discussion, Apr 19, 12:20 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1220 PM EDT TUE APR 19 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS...AN ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE ACROSS CENTRAL INDIANA TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM IS EXPECTED TO APPROACH INDIANA AND PUSH NORTH TO THE GREAT LAKES TONIGHT. A COLD FRONT TRAILING FROM THE LOW IS EXPECTED TO PASS ACROSS INDIANA LATE TONIGHT...GENERATING MORE STORMS...SOME OF WHICH COULD BE SEVERE. HIGH PRESSURE IS THEN EXPECTED TO BUILD ACROSS THE AREA ON WEDNESDAY AFTERNOON AND THURSDAY PROVIDING DRY WEATHER. ANOTHER LOW TAKES SHAPE IN THE PLAINS LATE IN THE WEEK AND HELPS ESTABLISH A FRONTAL BOUNDARY THAT REMAINS IN THE REGION THROUGH THE END OF THE FORECAST PERIOD...PROVIDING NEARLY CONSTANT SHOWER AND THUNDERSTORM CHANCES THROUGH MONDAY. && .NEAR TERM /TODAY AND TONIGHT/... SURFACE ANALYSIS EARLY THIS MORNING SHOWS A WARM FRONTAL BOUNDARY ACROSS SOUTHERN INDIANA STRETCHING WEST TO LOW PRESSURE OVER THE OKLAHOMA PANHANDLE. WATER VAPOR IMAGERY SHOWS ABUNDANT MOISTURE STREAMING ACROSS THE PLAINS STATES AND MISSISSIPPI VALLEY IN THE NEARLY ZONAL FLOW. SOUTHERLY FLOW ON THE SOUTH SIDE OF THE WARM FRONT WAS ADVECTING WARM AND MOIST AIR TOWARD CENTRAL INDIANA WITH DEW POINTS IN THE MIDDLE 60S ACROSS SOUTHERN ILLINOIS AND WESTERN KENTUCKY. MEANWHILE ON THE NORTH SIDE OF THE FRONTAL BOUNDARY NORTHEAST WINDS CONTINUED TO PREVAIL ALONG WITH TEMPERATURES AND DEW POINTS IN THE 40S. MAIN FORECAST CHALLENGE TODAY WILL BE POPS AND SEVERE THREAT TIMING. GFS 300K ISENTROPIC SURFACE SHOWS STRONG ISENTROPIC LIFT CONTINUING OVERNIGHT BEFORE ADVECTING NORTHWARD AS THE WARM FRONT PUSHES NORTH THIS AFTERNOON. GIVEN THE MOIST AIR MASS AND THIS UPGLIDE AHEAD OF THE LOW....WILL CONTINUE TO EXPECTED SHOWERS AND SCT THUNDERSTORMS ACROSS CENTRAL INDIANA OVERNIGHT BEFORE TAPERING OFF LATER THIS MORNING. FORECAST SOUNDINGS ACROSS THE FORECAST AREA SHOW A LINGERING LOWER LEVEL INVERSION IN PLACE IN MOST AREAS LONG AND NORTH OF THE WARM FRONT. ABOVE THE INVERSION...MUCH BETTER INSTABILITY LOOKS TO BE IN PLACE AS STEEP LAPSE RATES ARE PRESENT. FURTHERMORE ACROSS THE AREA VERY FAVORABLE WIND SHEAR IS PRESENT AS STORM RELATIVE HELICITY IS IN EXCESS OF 300 M2/S2 FOR MUCH OF THE DAY. THUS ANY CONVECTIVE DEVELOPMENT THAT DOES OCCUR WILL HAVE A VERY FAVORABLE ENVIRONMENT IN WHICH TO SPIN. ONGOING TIMING THOUGHTS REMAIN SIMILAR TO PREVIOUS RUNS AS INITIAL THREAT WILL BE THIS AFTERNOON ACROSS SOUTHERN PARTS OF THE FORECAST AREA...SOUTH OF THE WARM FRONT WHERE LIFTED INDEX READINGS WILL BE LESS THAN -6. GFS SHOWS A STRONG LLJ NEAR 50 KNTS PUSHING NORTH ACROSS INDIANA LATE THIS AFTERNOON AND EVENING...HELPING TO PUSH THE WARM FRONT NORTH ALONG WITH THE WARM...MOIST AND UNSTABLE AIR. THUS EXPECT ONSET MAINLY THIS AFTERNOON AND CONTINUING INTO THE EVENING HOURS...SPREADING FROM SOUTH TO NORTH AS THE LLJ WIELDS ITS INFLUENCE. THUS ALTHOUGH A COMPLETE SOAKER OF A DAY IS NOT EXPECTED...WILL TRY AND FOCUS HIGH CATEGORICAL POPS MAINLY DURING THE AFTERNOON HOURS. SECOND ROUND OF STORMS WILL COME LATE TONIGHT AS MODELS PUSH THE LOW TOWARD MICHIGAN AND THE COLD FRONT IS DRAGGED ACROSS INDIANA. BY THIS TIME...ANY DAYTIME HEATING WILL BE LOST...HOWEVER A NEGATIVELY TILTED UPPER SHORT WAVE WILL BEGIN TO INFLUENCE THE SYSTEM AND FORECAST SOUNDINGS CONTINUE TO SHOW FAVORABLE INSTABILITY WITH CAPE IN EXCESS OF 2000 J/KG AND FAVORABLE HELICITY VALUES FOR ROTATING STORMS. THUS AGAIN WILL AIM FOR CATEGORICAL POPS TONIGHT. GIVEN THE WARM AND MOIST AIR IN PLACE AND THE EXPECTED DYNAMICS SEVERE SEVER WEATHER THREATS WILL BE POSSIBLE...INCLUDING FLASH FLOODING...TORNADOES...LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. WILL MENTION ALL OF THESE IN THE HAZARDOUS WEATHER OUTLOOK. WILL LEAN TO THE WARMER SIDE OF THE MAVMOS TEMPERATURES FOR HIGHS TODAY AS STRONG WARM AIR ADVECTION IS EXPECTED AS THE WARM FRONT LIFTS NORTHWARD LATE IN THE DAY. AS FOR LOWS WILL LEAN TOWARD THE WET BULB TEMPERATURES AS RAIN IS EXPECTED AND THE BEST COLD AIR DOES NOT ARRIVE UNTIL AFTER 12Z WEDNESDAY. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... MUCH DRIER AIR ARRIVES ON WEDNESDAY AS STRONG HIGH PRESSURE BUILDS IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM. TIME HEIGHT SECTIONS SHOW STRONG SUBSIDENCE ON WEDNESDAY ALONG WITH A DRY COLUMN. FORECAST SOUNDINGS HINT AT SOME TRAPPED LOWER LEVEL STRATOCU ON WEDNESDAY AS THE COLD AIR ADVECTION CONTINUES IN THE WAKE OF THE FRONT. THUS WILL KEEP A FEW CLOUDS AROUND DURING THE DAY ON WEDNESDAY AND GO COOLER THAN MAVMOS FOR HIGHS. ANTICYCLONIC SURFACE FLOW BEGINS BY WEDNESDAY NIGHT AND THIS SHOULD AID CLEARING. THUS EXPECTED A MOSTLY CLEAR NIGHT AS TIME HEIGHTS AND SOUNDINGS CONTINUE TO SHOW THE DRY COLUMN AMID THE NORTHWEST FLOW AT 850 MB AND COLD AIR ADVECTION. WILL TREND LOWS AT OR BELOW MAVMOS FOR LOWS. && .LONG TERM /THURSDAY THROUGH SUNDAY/... WHILE MODEL DISCREPANCIES ARE TYPICAL FOR THE EXTENDED...GENERAL AGREEMENT REMAINS IN A BRIEF RESPITE THURSDAY BEFORE ANOTHER LOW PUSHES THROUGH THE AREA AND LAYS OUT A FRONTAL BOUNDARY REMAINING IN THE AREA THROUGH THE REMAINDER OF THE FORECAST. THIS WILL PROVIDE NEARLY CONTINUOUS THUNDERSTORM CHANCES FROM THURSDAY NIGHT ON OUT. WENT NEAR HPC GUIDANCE SAVE FOR LATE IN THE PERIOD ON POPS AS MORE DISAGREEMENT IS NOTED BETWEEN GUIDANCE SOLUTIONS WITH RESPECT TO FRONTAL POSITION. WENT NEAR A CONSENSUS APPROACH ON TEMPS YET AGAIN WITH THE POTENTIAL FOR SIGNIFICANT REGIONAL TEMPERATURE GRADIENTS. && .AVIATION /DISCUSSION FOR 191800Z TAFS/... WARM FRONT ACROSS SOUTH CENTRAL INDIANA EXPECTED TO LIFT NORTH BY ISSUANCE TIME AS LARGE AREA OF STORMS WILL BE TO THE EAST OF CENTRAL INDIANA. THE FRONT SHOULD BE NEAR BMG AROUND 19Z AND LAF TOWARDS 23Z. STRONG INSTABILITY ALONG WITH STRONG WIND SHEAR SHOULD RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS BY LATE AFTERNOON. STORMS WERE ALREADY FIRING FROM NORTH CENTRAL ILLINOIS SOUTHWEST INTO MISSOURI AND SHOULD REACH LAF AROUND 20Z. SO PUT TEMPO THUNDERSTORMS IN FOR A FEW HOUR AT ALL SITES AFTER 20Z AND WILL JUST HAVE VCTS AFTER 00Z WITH TIMING COVERAGE IN QUESTION. WINDS WILL SHIFT FROM NORTHEAST TO SOUTH AT WARM FRONTAL PASSAGE AND FROM SOUTH TO WEST AT COLD FRONTAL PASSAGE WHICH SHOULD BE AFTER 06Z. IFR CEILINGS THIS MORNING SHOULD IMPROVE TO MVFR AFTER THE WARM FRONT PASSES. FINALLY...CLOUDS SHOULD SCATTERED NEAR THE END OF THE TAF PERIOD. WINDS WILL GUST TO 20 KNOTS OR MORE FOR MOST OF THE TAF PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....NIELD AVIATION...MK
Hazardous weather outlook, Apr 19, 3:57 AM EDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 357 AM EDT TUE APR 19 2011 INZ021-028>031-035>049-051>057-060>065-067>072-200800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 357 AM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED INCLUDE: TORNADOES... HEAVY RAIN RESULTING IN FLASH FLOODING... DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. AREAS AFFECTED AND TIMING: ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS MORNING...HOWEVER MORE WIDESPREAD SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND EVENING ACROSS CENTRAL INDIANA AS A WARM FRONT LIFTS NORTHWARD ACROSS THE AREA. SEVERE THUNDERSTORMS...SOME CAPABLE OF PRODUCING TORNADOES WILL BE POSSIBLE THIS AFTERNOON. IF TORNADOES OCCUR...THEY WILL BE MOST LIKELY TO FORM DURING THE AFTERNOON AND EARLY EVENING HOURS. A COLD FRONT WILL PUSH ACROSS THE STATE TONIGHT AND A LINE OF THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT. THESE STORMS MAY PRODUCE DAMAGING STRAIGHT LINE WINDS. AN ISOLATED TORNADO WITH THESE STORM CANNOT BE RULED OUT EITHER. AGAIN...VERY HEAVY RAIN MAY RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS ALSO ANOTHER CHANCE OF STORMS THURSDAY NIGHT THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS QUITE LIKELY TODAY. SPOTTERS WILL MOST LIKELY BE NEEDED DURING THE AFTERNOON AND EVENING HOURS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Special weather statement, Apr 19, 11:13 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1113 AM EDT TUE APR 19 2011
INZ043-044-051-191600-
PARKE-VERMILLION-VIGO-
1113 AM EDT TUE APR 19 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN VIGO...WESTERN PARKE AND
SOUTHERN VERMILLION COUNTIES UNTIL NOON EDT/1100 AM CDT/...
AT 1010 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OLIVER...OR 7 MILES SOUTH OF PARIS...
MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
SANDFORD AROUND 1120 AM EDT...
UNIVERSAL AND BLANFORD AROUND 1125 AM EDT...
CLINTON...SHEPARDSVILLE AND FAIRVIEW PARK AROUND 1130 AM EDT...
ROSEDALE AROUND 1135 AM EDT...
MECCA AROUND 1140 AM EDT...
ROCKVILLE AND BRIDGETON AROUND 1145 AM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3988 8721 3961 8711 3961 8721 3957 8722
3946 8754 3970 8754
TIME...MOT...LOC 1513Z 240DEG 41KT 3954 8763
KOCHLocal storm report, Apr 19, 11:19 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1119 AM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL TERRE HAUTE 39.47N 87.38W
04/19/2011 E0.75 INCH VIGO IN AMATEUR RADIO
&&
EBREONSpecial weather statement, Apr 19, 11:41 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1141 AM EDT TUE APR 19 2011
INZ045-046-052-191630-
CLAY-HENDRICKS-PUTNAM-
1141 AM EDT TUE APR 19 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN CLAY...PUTNAM AND
WESTERN HENDRICKS COUNTIES UNTIL 1230 PM EDT...
AT 1137 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF BRAZIL...OR 21 MILES EAST
OF TERRE HAUTE...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
GREENCASTLE AROUND 1150 AM EDT...
FILLMORE AND BAINBRIDGE AROUND NOON EDT...
COATESVILLE...GROVELAND AND STILESVILLE AROUND 1205 PM EDT...
AMO AROUND 1210 PM EDT...
CLAYTON AROUND 1215 PM EDT...
DANVILLE AROUND 1220 PM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3961 8703 3968 8703 3994 8655 3965 8644
3961 8655 3961 8665 3957 8666 3946 8703
3961 8710
TIME...MOT...LOC 1541Z 243DEG 38KT 3959 8697
KOCHSpecial weather statement, Apr 19, 11:46 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1146 AM EDT TUE APR 19 2011
INZ036-037-044>046-191630-
BOONE-HENDRICKS-MONTGOMERY-PARKE-PUTNAM-
1146 AM EDT TUE APR 19 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN PUTNAM...NORTHERN
HENDRICKS...SOUTHEASTERN PARKE...SOUTHWESTERN BOONE AND SOUTHEASTERN
MONTGOMERY COUNTIES UNTIL 1230 PM EDT...
AT 1142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ROCKVILLE...OR 18 MILES
NORTHEAST OF TERRE HAUTE...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
BAINBRIDGE AROUND 1205 PM EDT...
CARPENTERSVILLE...ROACHDALE AND GROVELAND AROUND 1210 PM EDT...
LADOGA AROUND 1215 PM EDT...
NORTH SALEM AND NEW ROSS AROUND 1220 PM EDT...
LIZTON...JAMESTOWN AND ADVANCE AROUND 1225 PM EDT...
PITTSBORO AROUND 1230 PM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4009 8647 3990 8634 3986 8634 3961 8706
3961 8720 3972 8728
TIME...MOT...LOC 1546Z 242DEG 41KT 3969 8711
KOCHSpecial weather statement, Apr 19, 11:47 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1147 AM EDT TUE APR 19 2011 INZ035-036-043-044-191630- FOUNTAIN-MONTGOMERY-PARKE-VERMILLION- 1147 AM EDT TUE APR 19 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN PARKE...CENTRAL VERMILLION...SOUTHWESTERN MONTGOMERY AND SOUTHEASTERN FOUNTAIN COUNTIES UNTIL 1230 PM EDT... AT 1142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF NEWPORT...OR 18 MILES NORTHEAST OF PARIS...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... BLOOMINGDALE AROUND 1155 AM EDT... TURKEY RUN STATE PARK AROUND NOON EDT... WALLACE AROUND 1205 PM EDT... SHADES STATE PARK AND ALAMO AROUND 1210 PM EDT... CRAWFORDSVILLE AROUND 1225 PM EDT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4017 8696 4003 8679 3974 8746 3985 8753 TIME...MOT...LOC 1547Z 242DEG 41KT 3982 8736 KOCH
Local storm report, Apr 19, 12:28 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1228 PM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM HAIL 6 NNE BRAZIL 39.60N 87.08W
04/19/2011 E1.00 INCH CLAY IN TRAINED SPOTTER
1213 PM HAIL CRAWFORDSVILLE 40.04N 86.90W
04/19/2011 E1.75 INCH MONTGOMERY IN LAW ENFORCEMENT
&&
EBREONThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 1:25 AM EDT | Tornado Warning | IND | Daviess, Greene, Knox, Lawrence, Martin | 22 min |
| Apr 19, 3:35 AM EDT | Tornado Warning | IND | Daviess, Greene, Knox, Martin | 25 min |
| Apr 19, 4:27 AM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence, Martin, Monroe | 48 min |
| Apr 19, 5:24 AM EDT | Areal Flood Warning | IND | Daviess, Greene, Jackson, Knox, Lawrence, Martin | 4 hr |
| Apr 19, 6:06 AM EDT | Flash Flood Warning | IND | Jackson | 4 hr |
| Apr 19, 6:42 AM EDT | Flash Flood Warning | IND | Jennings | 3 hr |
| Apr 19, 8:39 AM EDT | Special Weather Statement | IND | Parke | 51 min |
| Apr 19, 9:19 AM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 18 hr |
| Apr 19, 9:23 AM EDT | Special Weather Statement | IND | Hendricks, Marion | 52 min |
| Apr 19, 9:26 AM EDT | Flash Flood Warning | IND | Jennings | 30 min |
| Apr 19, 10:15 AM EDT | Special Weather Statement | IND | Putnam, Vigo | 45 min |
| Apr 19, 10:54 AM EDT | Special Weather Statement | IND | Vigo | 51 min |
| Apr 19, 11:10 AM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion, Morgan | 26 min |
| Apr 19, 11:13 AM EDT | Special Weather Statement | IND | Parke | 47 min |
| Apr 19, 11:22 AM EDT | Areal Flood Advisory | IND | Marion | 4 hr |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Knox, Sullivan | 34 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Knox | 27 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 29 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Clay, Greene | 3 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Shelby | 3 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 35 hr |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Bartholomew, Jackson | 9 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 20 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Lawrence, Martin | 23 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Lawrence, Martin | 22 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Lawrence, Martin | 23 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 23 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Delaware, Madison | 48 hr |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Hamilton, Madison | 3 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Hamilton, Marion | 3 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Marion, Morgan | 3 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Marion, Morgan | 4 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Morgan, Owen | 12 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Morgan, Owen | 12 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Greene, Owen | 18 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 22 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 21 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 23 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 16 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 22 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 31 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 17 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 31 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Knox, Sullivan | 34 days |
| Apr 19, 11:33 AM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 25 min |
| Apr 19, 11:41 AM EDT | Special Weather Statement | IND | Hendricks, Putnam | 49 min |
| Apr 19, 11:46 AM EDT | Special Weather Statement | IND | Boone | 44 min |
| Apr 19, 11:47 AM EDT | Special Weather Statement | IND | Montgomery, Vermillion | 43 min |
| Apr 19, 12:02 PM EDT | Severe Thunderstorm Warning | IND | Boone, Montgomery, Parke | 43 min |
| Apr 19, 12:17 PM EDT | Areal Flood Warning | IND | Hancock, Hendricks, Henry, Johnson, Marion, Morgan and 5 more | 48 hr |
| Apr 19, 12:46 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 10 min |
| Apr 19, 1:10 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison, Randolph | 21 min |
| Apr 19, 1:13 PM EDT | Severe Thunderstorm Warning | IND | Henry, Randolph, Rush | 17 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.